View Full Version : Shedding not showing signs of stopping after 6 months. with pictures

09-09-2015, 10:42 AM
I'm 22 and have been losing my hair since I was 18 and it started to get really bad a few months before I turned 22.
I've been on minoxidil for about 6 1/2 months and about 2 or three weeks into to my hair started to getting thinner, now 6 months later it has gotten extremely thin.
I'm a diffuse thinner and before I started using minoxidil I could only see a little of my scalp under bright light or when it's wet and hardly any when dry in moderately lit rooms. Now I can see most of my scalp on top of my head on top when it's wet and a large amount of it when it's dry even in moderately lit rooms, it's especially bad on my part to the point it looks like I have a big bald spot on it.

The only results I've gotten is some sparse hair growth on my hairline, they're black like my normal hair and a little over a centimeter long, though those are starting to fall out but I think those will grow back thicker, but I haven't seen any regrowth on top of my head. I have long hair and occasionally I feel little stubbles on top of my head like once every few weeks and they usually go away and then my hair gets thinner.

I'm also using nizoral, I've guessing I'm just unlucky and my hairloss has gotten extremely agressive to the point that I'll probably be completely bald in a few months and it.



6 months later

09-09-2015, 01:44 PM
I don't know if it's too hard to tell because of your hair length, but it looks the same if not better in the after photo??? You need to stick with it for at least a year, any one will tell you this. Hair growth takes a LOT of patience. It grows slowly and the minoxidil may be forcing the hair to cycle, in order for the follicle to produce thicker, stronger hair. Are you on finasteride?? It may be a good idea. minoxidil can only do so much.

09-10-2015, 07:38 PM
It could be due to the length of my hair, but the part in my hair has gotten much bigger and is starting to get shiny(there could be other reasons for this though) since I started using minoxidil and I'm only shedding long hairs from the top of my head.
And no I'm not on fin, I can't really afford to pay to go to a dermatologist to get a prescription, and I don't have insurance to go to a doctor. I'll have to start it when I'm done paying for school.

The reasons I ask is because I've heard that from a few forums that if it doesn't work after 3-6 months then that means it's not effective.

I could be psyching myself out, but I've been told I look twice my age lately when people used to say I looked a few years younger than my age, and women have stopped talking to me lately, so I've been thinking it's probably because my hair may be getting worse because just two years ago women liked mostly cause of my hair.

Is there a possibility that I don't consume much protein am underweight(I somehow went from overweight to underweight when I was 12-13 years old in a really short time and shed then have been shedding a lot of hair everyday but never had any visible signs of hair loss until 4 years ago), have social anxiety have been sleeping for around 3-6 hours every night and think about my hairloss almost everyday could be speeding up my hairloss? I doubt it and maybe I'm just asking this cause I want ignore reality.

09-11-2015, 10:33 AM
Excessive Stress CAN cause hair loss. Basically, any big enough insult to the body that alters any physiological system can result in hair loss. If the insult is great enough, it can lead to telogen effluvium, which is a condition where larger than normal amounts (normal = 10%, TE = 25-50%) of hair follicles enter the telogen (resting phase), to be shed 3-4 months after the initiation of the insult. For example, I had a hair transplant (which was a horrible, horrible idea) when I had a LOT of surrounding hair... 3 months later, massive amounts of hair loss. I had knee surgery... 3 months later, like clock work, massive shedding.

A lot of times people don't thoroughly look into what is causing accelerated hair loss. It definitely looks like you have MPB, but there could be something that is speeding it up. Could it be a negative reaction to minoxidil? sure, who the hell really even knows how all these things work. Could lack of sleep and diet be causing it? absolutely. Understand, that in terms of your body, your hair is one of it's last priorities... when you have excessive stress, injury, etc.. your body will "shut down" hair follicles to divert blood and nutrients to what needs to be repaired. My advice is this - stay on minox for another 4 months. TRY to do your hair in the morning, maybe use a little hair spray or product (maybe even a concealer) or anything that makes you SOMEWHAT forget about it.... TRY to relax a little bit. Go to the grocery store and buy a shit ton of healthy food. Supplement with fish oil and an excellent protein shake (I recommend raw meal.) Get cardiovascular exercise. SLEEP DAMNIT ;).... EVEN if you have to take tylenol PM, or even better melatonin. Buy a cheap bottle of nizoral shampoo. Try to find cheap finasteride online if you can't afford a derm... do you have health insurance? IT MAY cover it so it's like $8 for 3 months. These are all things that will make you FEEL like you are doing ALL you CAN. :)

09-11-2015, 01:42 PM
dude james boy,,,how is the finasteride working for you?? you said you got diffuse thin on the stuff how has the fin been treating your hair now? is it better now?? im thinking of starting fin just twice a week at a very low dose like 0.25mg or even lower...I read some guys having results with it since I get extremely dry Eyes if I take it everyday...I do use RU 250mg a day but im afraid it wont be enough to stop or REALLY slow down my hairloss...even thinking about starting oral spiro...

09-11-2015, 03:55 PM
I doubt I have TE because I've always been a heavy "shedder" for years though it could be because I usually only got a few hours a sleep every night since I was a kid due to poor sleeping habbits.

I will try to stay on Minoxidil for a few more months(probably more cause cause I'm hoping it'll work a little and improve it so it wouldn't be so noticeable)like you said cause two weeks ago I started seeing regrowth for most of my hairline close to what I was before my hairline receded , though I don't know how many of those would grow to be long like my hair because they're solid black but pretty short. I've been trying to get more sleep lately and I stopped taking protein shakes about almost two years ago which probably caused my hair loss to start become really visible last year and am a bit reluctant to get back into it because I've heard that it makes hairloss worse. I'm a bit shaky when it comes to taking my vitamins, and I haven't used some in over a year when when it comes to using vitamins like biotin. The social anxiety isn't only from the hairloss but when my hairline started to recede 4 years ago my anxiety got a lot worse and got even worse when my hair started to thin and with the fact that women aren't attracted to me anymore for a year now.

Also I don't have health insurance so that's why I can't afford to go to a dermatologist for a prescription cause I've heard that the validity in non prescription versions online are low. I will try to go to a derm later this year if I don't see any improvement, I've heard about the low prices for fin itself though which is a lot lower than minoxidil.

I do use nizoral for about 4 months by the way and I don't know if that's helping, but I'll continue to use it.